MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC ACIS IMPLANT LORDOTIC/STANDARD; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC ACIS IMPLANT LORDOTIC/STANDARD; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL
Model Number 08.843.007
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dysphagia/ Odynophagia (1815); Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant part is not expected to be returned for manufacturer review /investigation.Reporter is a j&j sales representative.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no conclusion could be drawn at the time of filing this report.The product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This report is being filed after the review of a clinical evaluation report (cer) from a related research activity database (ddra) and dua data listing for the acis retrospective study completed as part of the pmcf plan.The following complications and adverse events have been identified as per carillon clinic emr - retrospective review: id (b)(6): a (b)(6)-year-old female patient (bmi = 32.91) reports continued muscle tightness in neck shoulders and traps and referred to pain management.The patient states ever since surgery, bilateral hands will randomly jump/twitch.She also stated that she has continued muscle tightness and soreness into bilateral sides and posterior aspects of her neck.Id (b)(6): a (b)(6)-year-old patient (bmi = 36.48) experienced sharp pains in neck, and back; pain, difficulty swallowing; strangling feeling when lying down; complaints of some issues with swallowing.Id (b)(6): a (b)(6)-year-old patient (bmi = 28.29) experienced neck and shoulder pain; shoulder and neck pain continuing.Id (b)(6): a (b)(6)-year-old patient (bmi = 34.2) experienced difficulty swallowing since surgery has improved; neck pain and numbness/ tingling down arms; had complaints of some tingling in the left arm that is mod and intermittent neck pain; chronic and moderate left shoulder pain that is intermittent; still experiencing neck pain.Id (b)(6): a (b)(6)-year-old patient (bmi = 25.5) experienced pain in both shoulders; pain swallowing.Id (b)(6): a (b)(6)-year-old patient (bmi = 28.8) experienced cervical pain and shoulder pain after initial improvement; neck pain, left to right pain radiating to wrist.Id (b)(6): a (b)(6)-year-old patient (bmi = 25.25) experienced postop delirium prior to discharge; return of back pain and jerking of leg/ feet.Id (b)(6): a (b)(6)-year-old patient (bmi = 35) experienced difficulty swallowing prior to discharge; neck pain due to fall; neck pain; worsening neck pain; continued neck pain.Id (b)(6): a (b)(6)-year-old patient (bmi = 42) experienced difficulty swallowing at 6 weeks postop.Id (b)(6): a (b)(6)-year-old patient (bmi = 28.5) had syncope episode prior to discharge.Id (b)(6): a (b)(6)-year-old patient (bmi = 31.7) continues to have right neck and shoulder, pulling pain/pressure; when gets bad pain goes to the left shoulder; pain 7-8/10.Id (b)(6): a (b)(6)-year-old patient (bmi = 38.36) had difficulty swallowing at 6 weeks postop; had continued neck and right arm pain.Id (b)(6): a (b)(6)-year-old patient (bmi = 33.1) had difficulty swallowing at 6 weeks postop; neck and right arm pain; cervical pain with right arm pain that is chronic and severe.Id (b)(6): a (b)(6)-year-old patient (bmi = 27.1) had moderate neck stiffness at 3 months postop.Id (b)(6): a (b)(6)-year-old patient (bmi = 22.96) had an emergency department admission for tracheotomy, peg placement, hematoma in neck exploration and evacuation on (b)(6) 2018; had lower cervical pain at 3 months postop; cervical pain and left arm pain that is chronic at 6 months postop.Id (b)(6): a (b)(6)-year-old patient (bmi = 40) had an emergency department visit on (b)(6) 2018 because patient fell backward and hit back of head, cervical pain, and right arm pain; neck pain and nerve injury at 3 months postop; neck pain, nerve damage, pain radiating down left arm with numbness and tingling.Id (b)(6): a (b)(6)-year-old patient (bmi = 41.5) had neck pain post-surgical flare up; patient fell in tub on (b)(6) 2017 and hit head/neck.Id (b)(6): a (b)(6)-year-old patient (bmi = 28.1) had difficulty swallowing prior to discharge.Id (b)(6): a (b)(6)-year-old patient (bmi = 30.3) had difficulty swallowing at 6 weeks postop.Id (b)(6): a (b)(6)-year-old patient (bmi = 28.18) had difficulty swallowing prior to discharge; at 6 weeks postop had left arm pain at 2 weeks follow up, resolving.Id (b)(6): a (b)(6)-year-old patient (bmi = 37.6) had pain and difficulty swallowing prior to discharge; had cervical pain with radiating pain down right arm.Id (b)(6): a (b)(6)-year-old patient (bmi = 32.3) had anterior neck hematoma evacuation.Id (b)(6): a (b)(6)-year-old patient (bmi = 33.08) had difficulty swallowing prior to discharge; at 6 weeks postop had continued difficulty swallowing, neck pain, arm tingling; at 3 months postop had continued neck pain and right shoulder pain; at 6month postop had continued difficulty swallowing, neck pain, arm tingling.Id (b)(6): a (b)(6)-year-old patient (bmi = 27.36) had difficulty swallowing at 6 weeks postop which continued to 12 months postop.Id (b)(6): a (b)(6)-year-old patient (bmi = 39.9) had pain and difficulty swallowing prior to discharge; at 3month postop had cervical stiffness.Id (b)(6): a (b)(6)-year-old patient (bmi = 31.22) had pain and difficulty swallowing prior to discharge which continued up to 6 weeks postop; neck pain was also noted at 6 weeks postop; at 3month postop had continued neck pain, difficulty swallowing; at 6month postop had continued difficulty swallowing, neck pain, right arm weakness, pain; at 12month postop had continued neck and right arm weakness.Id (b)(6): a (b)(6)-year-old patient (bmi = 22.37) had debilitating neck and arm pain; underwent cervical decompression.Id (b)(6): a (b)(6)-year-old patient (bmi = 31.2) had incision pain at 6 weeks postop; at 3month postop still some anterior surgical site pain; experienced debilitating neck pain; underwent revision surgery (revision plating screws).Id (b)(6): a (b)(6)-year-old patient (bmi = 28.1) had difficulty swallowing prior to discharge.Id (b)(6): a (b)(6)-year-old patient (bmi = 33.4) had difficulty swallowing prior to discharge; at 6week postop had continued difficulty swallowing.Id (b)(6): a (b)(6)-year-old patient (bmi = 58.46) had difficulty swallowing prior to discharge; at 6 weeks postop had previous trouble swallowing, pain in both shoulders.Id (b)(6): in a (b)(6)-year-old patient (bmi = 31.46), chronic and severe cervical pain surgery has improved at 6week postop; at 3month postop cervical pain and arm pain have improved.Id (b)(6): a (b)(6)-year-old patient (bmi = 34.62) had fall back in june; continued neck and shoulder pain, tingling/ numbness in arms at 12 months postop.Id (b)(6): a (b)(6)-year-old patient (bmi = 22.5) had neck pain, stiffness, difficulty swallowing, chest pain prior to discharge; at 3month postop had continued neck pain, shoulder pain; at 6month postop had chronic right shoulder pain; at 12month postop had cervical pain and burning stinging pain in all extremities.Id (b)(6): a (b)(6)-year-old patient (bmi = 23.1) had neck pain and difficulty swallowing prior to discharge; at 6week postop had continued difficulty swallowing, neck pain.Id (b)(6): a (b)(6)-year-old patient (bmi = 37.2) had shoulder pain at 6 weeks postop; at 6month postop had continued worsening neck pain; at 12month postop had cervical and left side pain.Id (b)(6): a (b)(6)-year-old patient (bmi = 31.19) had difficulty swallowing prior to discharge; at 3month postop had continued neck pain, shoulder pain; at 12month postop had significant amount of neck and back pain.Posterior neck pain that radiates into his shoulders.Down back of both arms, worse on the right side; numbness in both hands.Id (b)(6): a (b)(6)-year-old patient (bmi = 32.44) had difficulty swallowing prior to discharge.Id (b)(6): a (b)(6)-year-old patient (bmi = 38.36) had intraoperative sagittal midline nondisplaced fracture through c5 vertebral body; at 6week postop had continued right arm tingling; at 3month postop had continued right arm tingling and intermittent pain.Id (b)(6): a (b)(6)-year-old patient (bmi = 34.7) had difficulty swallowing large pills or meat and neck stiffness at 3 months postop; at 6month postop had continued difficulty swallowing, neck stiffness, soreness; at 12month postop had posterior neck spasms.Id (b)(6): a (b)(6)-year-old patient (bmi = 53.11) had constant ache posterior neck, head, and shoulders at 3month postop.Id (b)(6): a (b)(6)-year-old patient (bmi = 28.7) had new neck pain due to mvc in parking lot, neck snapped back, and patient was sent to emergency department.This is for depuy synthes acis cage.This report is for (1) acis implant lordotic /standard.This report is 12 of 20 for (b)(4).
 
Event or Problem Description
A total of 50 patients implanted with acis and vectra devices were included in the study cohort.There were more male patients (58%) than female patients (42%).The mean patient age was 53.5 years (range: 37 to 84 years).The majority of patients received treatment with 2 acis devices (54%), followed by 1 acis device (38%), and 3 acis devices (8%).All patients were treated with pedicle screws/ rods (synthes, ltd), and vectra plate.The following were reported in the ai (some patients cannot be identified which ae they belong as the ae/number of count reported below did not coincide above), which were as follows: intraoperative sagittal midline nondisplaced fracture through c5 vertebral body: device related: 1 patient - that resolved before 3 months - id (b)(6): a 71-year-old patient (bmi = 38.36) deep vein thrombosis: procedure related: 1 patient - that resolved before 3 months post-operative delirium: procedure related: 1 patient - that resolved before 3 months - id (b)(6): a 78-year-old patient (bmi = 25.25) syncope episode: procedure related: 1 patient - that resolved before 3 months - id (b)(6): a 64-year-old patient (bmi = 28.5) dysphagia: procedure related: 17 patients - that resolved before 3 months 5 patients - that resolved after 3 months 1 patient - ongoing 1 patient - unknown status neck pain: procedure related: 1 patient - that resolved before 3 months 1 patient - that resolved after 3 months 29 patients - ongoing 1 patient - unknown status neck pain: device related: 1 patient - resolved before 3 months shoulder pain: procedure related: 6 patients - resolved before 3 months 3 patients - resolved after 3 months 5 patients - ongoing 1 patient - unknown status arm pain: procedure related: 4 patients - resolved before 3 months 1 patient - resolved after 3 months 3 patients - ongoing 1 patient - unknown status arm pain: device related: 1 patient - resolved before 3 months radiculopathy: procedure related: 2 patients - resolved after 3 months 12 patients - ongoing 1 patient - unknown status muscle tightness: procedure related: 3 patients - resolved before 3 months 2 patients - ongoing 1 patient - unknown status - id (b)(6): a 42-year-old female patient (bmi = 32.91) nerve damage: procedure related: 2 patients - ongoing 1 patient - unknown status - id (b)(6): a 42-year-old patient (bmi = 40) paresthesia: procedure related: 2 patients - resolved before 3 months 1 patient - resolved after 3 months 2 patients - ongoing 1 patient - unknown status bilateral hand twitch: procedure related: 1 patient - resolved before 3 months 1 patient - unknown - id (b)(6): a 42-year-old female patient (bmi = 32.91) underwent reoperations due to: 2 patients - anterior neck hematoma evacuation - id (b)(6): a 48-year-old patient (bmi = 32.3) 1 patient - spine irrigation and debridement (hematoma removal) - id (b)(6): a 65-year-old patient (bmi = 22.96) 1 patient - cervical decompression (related to adjacent level disease) - id (b)(6): a 43-year-old patient (bmi = 22.37) underwent revision: revision plate/screw (resolved after surgery); vectra related id (b)(6): a 43-year-old patient (bmi = 31.2) additional products are captured on related complaints (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ACIS IMPLANT LORDOTIC/STANDARD
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
ELMIRA
35 airport road
horseheads NY 14845
Manufacturer Contact
kara ditty-bovard
325 paramount drive
raynham, MA 02767
6103142063
MDR Report Key12037451
Report Number2939274-2021-03113
Device Sequence Number4247006
Product Code ODP
UDI-Device Identifier10705034761602
UDI-Public(01)10705034761602
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K120275
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number08.843.007
Device Catalogue Number08.843.007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/26/2021
Supplement Date Received by Manufacturer05/04/2022
Initial Report FDA Received Date06/21/2021
Supplement Report FDA Received Date06/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown